Mar 16, 2004
I have been on kaeltra&combivir for two years. My doc is changing my meds to reyataz,norvir&trizivir next month(mar.)What side effects can I expect from this new combo? I am a 46yr old male diagnosed in Nov.99 with aids
| Response from Dr. Lee
The difference in side effects are atributable primarily to:
1) the change from Kaletra (lopinavir/ritonavir) to the protease inhibitor combination of Reyataz (atazanavir) & Norvir (ritonavir). Reyataz has one primary additional side-effect which is elevated bilirubin. This may or may not be important, as most people experience only a mildly elevated level with no ill-effects.
and 2) the addition of Ziagen (abacavir) which is part of Trizivir in addition to the Combivir ingredients (AZT/3TC). There are also few additional side effects with the Ziagen unless you experience a hypersensitivity reaction which is rare, but potentially quite serious. Talk to your doctor about the details of what to watch for such as high fever, rash, vomiting, etc.
My question is why? Have you had a problem with your current therapy?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.